Alert archive / Nevada / Red Flag Warnings in 2010

Red Flag Warning 3, NWS Reno, NV

July 19, 2010

NWS Reno, NV issued this red flag warning at Jul 19, 2010, 11:16 AM PDT. It took effect at Jul 20, 2010, 3:00 PM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 19, 2010, 11:16 AM PDT (18:16 UTC)
In effect from
Jul 20, 2010, 3:00 PM PDT
Expired
Jul 20, 2010, 8:00 PM PDT
In force
5 hr
Issued by
NWS Reno, NV

The text

As transmitted, in the capitals the NWS used until 2016.

982 
WWUS85 KREV 191816
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1116 AM PDT MON JUL 19 2010

NVZ450-201200-
/O.NEW.KREV.FW.W.0003.100720T2200Z-100721T0300Z/
WESTERN NEVADA SIERRA FRONT-
1116 AM PDT MON JUL 19 2010

...RED FLAG WARNING IN EFFECT FROM 3 PM TO 8 PM PDT TUESDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA SIERRA
FRONT...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 3 PM TO 8 PM PDT TUESDAY. 

* AFFECTED AREA: FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT.

* WIND: WEST 15 TO 20 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY: AFTERNOON HUMIDITY WILL DROP TO 6 TO 12 PERCENT WITH A
  SLOW RECOVERY TO 9 TO 14 PERCENT IN THE EVENING.

* IMPACTS: THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL
CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$


HTTP://WEATHER.GOV/RENO
3 follow-up statements
711 
WWUS85 KREV 201123
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
423 AM PDT TUE JUL 20 2010

NVZ450-210000-
/O.CON.KREV.FW.W.0003.100720T2200Z-100721T0300Z/
WESTERN NEVADA SIERRA FRONT-
423 AM PDT TUE JUL 20 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE
WESTERN NEVADA SIERRA FRONT...

* AFFECTED AREA: FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT.

* WIND: WEST 15 TO 20 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY: AFTERNOON HUMIDITY WILL DROP TO 6 TO 12 PERCENT WITH
  A SLOW RECOVERY TO 9 TO 14 PERCENT IN THE EVENING. 

* IMPACTS: THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$


HTTP://WEATHER.GOV/RENO
379 
WWUS85 KREV 202138
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
238 PM PDT TUE JUL 20 2010

NVZ450-210300-
/O.CON.KREV.FW.W.0003.100720T2200Z-100721T0300Z/
WESTERN NEVADA SIERRA FRONT-
238 PM PDT TUE JUL 20 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA SIERRA
FRONT...

* AFFECTED AREA: FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT.

* WIND: WEST INCREASING TO 15 TO 20 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY: 6 TO 12 PERCENT WITH A SLOW RECOVERY TO 9 TO 14
  PERCENT IN THE EVENING.

* IMPACTS: THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$


HTTP://WEATHER.GOV/RENO
546 
WWUS85 KREV 210250
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
750 PM PDT TUE JUL 20 2010

NVZ450-210400-
/O.EXP.KREV.FW.W.0003.000000T0000Z-100721T0300Z/
WESTERN NEVADA SIERRA FRONT-
750 PM PDT TUE JUL 20 2010

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA SIERRA
FRONT...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. 

* AFFECTED AREA: FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT WHICH
  INCLUDES RENO...CARSON CITY....MINDEN AND THE SURROUNDING
  FOOTHILLS.

* WIND: WEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH WILL
  CONTINUE THROUGH 9 PM AND BECOME LIGHT BY MIDNIGHT.

* HUMIDITY: CURRENT VALUES NEAR 10 TO 15 PERCENT WILL SLOWLY RISE
  THIS EVENING...WITH POOR RECOVERY FOR THERMAL BELTS AND UPPER
  SLOPES TONIGHT.

$$

BRONG

HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Jul 19, 3:07 AM PDT, 8 hours 9 minutes earlier.

Area forecast discussion, Jul 19, 3:07 AM PDT, 8 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
307 AM PDT MON JUL 19 2010

.SHORT TERM...
WATER VAPOR IMAGERY CURRENTLY SHOWS A SWATH OF DRY AIR OVER THE
REGION THAT IS BEING COMPRESSED BY WEAK HIGH PRESSURE CIRCULATION TO
OUR SOUTH AND AN APPROACHING SHORTWAVE SYSTEM TO OUR NORTH. THE
CONVERGENT FLOW IS INCREASING WEST FLOW ALOFT AND CONTINUING TO
FORCE DRY AIR OVER NORTHERN NV/CA. FOR INSTANCE...OBSERVED DEW
POINTS HAVE CRASHED AT SLIDE MOUNTAIN THIS MORNING...DROPPING RH
DOWN TO 3 PERCENT IN A TWO HOUR PERIOD. THIS DRY AIR WILL MIX TO
THE SURFACE TODAY DROPPING HUMIDITIES ALONG THE SIERRA FRONT DOWN
TO SINGLE DIGITS.

AS THE SHORTWAVE TROUGH CONTINUES TO DESCEND FROM THE GULF OF ALASKA
THE RIDGE ONCE OVER THE AREA HAS FLATTENED TO ZONAL FLOW OVER THE
GREAT BASIN...KEEPING AFTERNOON GUSTY CONDITIONS THROUGH THE SHORT
TERM. IN ADDITION TO THE ZEPHYR...RIDGE WINDS WILL REMAIN GUSTY EVEN
DURING THE OVERNIGHT HOURS DUE TO THE INCREASED FLOW ALOFT. THE DRY
AIR WILL CONTINUE TO KEEP AFTERNOON MINIMUM HUMIDITIES IN THE SINGLE
DIGITS IN WESTERN NV AND BELOW 15 PERCENT IN MOST AREAS OF THE
SIERRA. OVERNIGHT RECOVERIES WILL STRUGGLE TO REACH ABOVE 30 IN
WESTERN NV WHILE OVERNIGHT INVERSIONS WILL KEEP MIDSLOPES IN THE
SIERRA JUST AS DRY.

AFTERNOON HIGH TEMPERATURES WILL COOL ONLY ONE OR TWO DEGREES
OVERALL TODAY AND THEN INCREASE AGAIN TUESDAY TO TRIPLE DIGITS ONCE
AGAIN IN PERSHING/CHURCHILL COUNTIES. OVERALL TEMPERATURES WILL
ABOVE NORMAL THROUGH WEDNESDAY. THE LOW HUMIDITY VALUES WILL ALSO
PERSIST THROUGH MIDWEEK...ONLY INCREASING A PERCENT OR TWO EACH DAY.
LABELLE

.LONG TERM...THURSDAY THROUGH SUNDAY...

NO MAJOR CHANGES TO THE ONGOING LONG TERM FORECAST. RIDGE CONTINUES
TO BUILD OVER THE SOUTHWESTERN STATES...WITH A CUT OFF AREA OF LOW
PRESSURE OFF THE CA COAST AS WE GO INTO THE WEEKEND. THIS WILL TURN
THE MID LEVEL FLOW OUT OF THE SOUTH TO SOUTHEAST...BRINGING UP SOME
MIDLEVEL MOISTURE TO THE REGION AND A POSSIBILITY OF THUNDERSTORMS
OVER THE SOUTHERN ZONES AS WELL.

WENT AHEAD AND ADDED SLIGHT CHANCE THUNDERSTORMS FOR SUNDAY AND
MONDAY AS WELL...WITH THE LINGERING SOUTHEAST FLOW COULD SEE AN
EXTENDED PERIOD WITH AFTERNOON CONVECTION OVER MONO AND MINERAL
COUNTIES FRI-MON. DEPENDING ON THE AMOUNT OF MOISTURE THAT WILL GET
BROUGHT NORTHWARD...PROBABLY NEED TO EXPAND THE POPS FURTHER NORTH
IF MODELS CONTINUE THIS TREND.

AS FOR THE REST OF THE FORECAST AREA...INCREASED TEMPS SLIGHTLY
THU-SAT...AS THE LATEST MODEL RUNS TRENDING A STRONGER RIDGE AND
GUIDANCE SHOWS TEMPS REACHING UP TO NEAR 100 DEGREES IN WESTERN NV.
SHOULD SEE TYPICAL AFTERNOON ZEPHYRS...AS THE THERMAL TROUGH SETS UP
OVER THE BASIN.  HOON

&&

.AVIATION...

VFR WITH NO CONCERNS THROUGH TUESDAY. TYPICAL WEST WINDS IN THE
AFTERNOONS AND EVENINGS THE NEXT FEW DAYS...WITH GUSTS UP TO 25
KTS.  HOON
&&

FIRE WEATHER...

GIVEN THE DRYING AIR MASS...HUMIDITY LEVELS ARE NOT EXPECTED TO
RECOVER MUCH THIS MORNING WITH MANY MID SLOPES REMAINING AT OR BELOW
30%. MODIFIED TOTAL TOTALS AND SREF MIN RH FIELDS SUGGEST EVEN
DRIER CONDITIONS TODAY THROUGH WEDNESDAY WITH NIGHTTIME
RECOVERIES LESS THAN 20% AND AFTERNOON HUMIDITY DROPPING AS LOW AS
3%. EVEN UPPER ELEVATIONS ARE NOT GOING TO BE SPARED AS RECOVERIES
WILL BE POOR AND DAYTIME HUMIDITY UNSEASONABLY LOW. WINDS ARE NOT
EXPECTED TO BE AS STRONG THE NEXT FEW DAYS ALTHOUGH THE DAILY
ZEPHYR WILL PUSH WINDS CLOSE TO CRITICAL CONDITIONS NEAR THE
SIERRA FRONT FOR SEVERAL HOURS EACH AFTERNOON AND EVENING. THE HOT
AND DRY AIR MASS WILL ALSO BE PUSHING THE HAINES TO 6 EACH DAY FOR
MUCH OF THE WESTERN NV VALLEYS...ESPECIALLY SOUTH OF I-80. THERE
ARE INDICATIONS THAT MOISTURE AND A RISK FOR THUNDERSTORMS MAY
RETURN BY LATE WEEK FOLLOWING THIS VERY DRY PERIOD. HOHMANN/LABELLE

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

HTTP://WEATHER.GOV/RENO

Nearby

Red Flag Warnings in Nevada, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.